Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 91, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 14, 2006, 5:46 PM CDT for Dewey County, Roger Mills County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2006, 5:46 PM CDT (22:46 UTC)
- Expired
- Apr 14, 2006, 6:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Dewey County, OK, Roger Mills County, OK
The radar
The Vance AFB radar (KVNX), 149 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 10.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -496 J/kg
- Mixed-layer LCL
- 1732 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 5:05 PM CDT, 41 minutes earlier.
Area forecast discussion, Apr 14, 5:05 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
505 PM CDT FRI APR 14 2006
.UPDATE...
TSTMS HAVE DEVELOPED NEAR A DRYLINE AND THE STATIONARY FRONT IN NW
OK. DID A QUICK UPDATE TO ADD POPS/WX FOR THE STORMS INTO EARLY EVENING.
MAIN CONCERN WITH THESE STORMS WILL BE GUSTY WINDS AND LIGHTNING.
MAXWELL
&&
.PREV DISCUSSION... (ISSUED 219 PM CDT FRI APR 14 2006)
DISCUSSION...
SURFACE TROUGH/WIND SHIFT LOCATED ACROSS FAR NORTHWEST OKLAHOMA
WILL NOT MAKE MUCH MORE PROGRESS TO THE SOUTH THIS AFTERNOON.
PRESSURE FALLS ASSOCIATED WITH APPROACHING SYSTEM JUST OFF
SOUTHERN CALIFORNIA WILL KEEP WINDS UP TONIGHT. THIS ALONG WITH
CIRRUS...AND MID LEVEL CLOUDS WILL RESULT IN VERY MILD TEMPS
OVERNIGHT.
CHANCES FOR RAIN OR STORMS STILL APPEAR MINIMAL FOR TONIGHT INTO
SATURDAY. DRYLINE/PACIFIC FRONT WILL PUSH INTO WESTERN/CENTRAL
SECTIONS OF FA SATURDAY. HOT DRY AIR BEHIND BOUNDARY AND STRONG
GUSTY WINDS WILL CREATE VERY HIGH TO EXTREME FIRE WEATHER CONDITIONS.
UPGRADED FIRE WEATHER WATCH TO WARNING AND EXTENDED AREA TO I-35
CORRIDOR. MORE EXTREME CONDITIONS ARE EXPECTED TO BE ACROSS
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. WIND GUSTS WITH THIS
SYSTEM APPEAR TO BE ON THE LOWER SIDE COMPARED WITH LAST TWO
EVENTS WHEN FREQUENT WIND GUSTS WERE OVER 50 MPH.
COLD FRONT IS FORECAST TO STALL ACROSS SOUTHEAST OKLAHOMA ON SUNDAY
BEFORE LIFTING NORTHWARD MONDAY AS NEXT PACIFIC SYSTEM MOVES ACROSS
CENTRAL AND NORTHERN ROCKIES. THIS SYSTEM WILL HELP PUSH ANOTHER
COLD FRONT ACROSS THE SOUTHERN PLAINS ON TUESDAY AND HELP COOL
TEMPERATURES BACK TO NEAR NORMAL. REINFORCING COOL FRONT MAY PUSH
INTO AREA ON THURSDAY. GFS INDICATES SOME PRECIPITATION WILL
BE POSSIBLE WITH THIS SYSTEM...ESPECIALLY SOUTHERN LOCATIONS. FOR
NOW WILL LEAVE EXTENDED PERIOD DRY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 68 92 57 89 / 10 20 10 0
HOBART OK 66 93 57 88 / 10 10 0 0
WICHITA FALLS TX 65 94 60 90 / 10 10 10 0
GAGE OK 67 91 51 83 / 20 10 0 0
PONCA CITY OK 68 89 58 87 / 10 20 20 0
DURANT OK 66 86 66 91 / 10 10 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 10 AM TO 8 PM CDT SATURDAY FOR OKZ004-
OKZ005-OKZ006-OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-OKZ012-
OKZ013-OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-OKZ020-
OKZ021-OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-OKZ028-
OKZ029-OKZ030-OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-OKZ038-
OKZ039-OKZ040-OKZ041-OKZ044-OKZ045-OKZ046-OKZ050.
TX...RED FLAG WARNING FROM 10 AM TO 8 PM CDT SATURDAY FOR TXZ083-
TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.
&&
25/02Hazardous weather outlook, Apr 14, 5:15 PM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
515 PM CDT FRI APR 14 2006
OKZ004>048-050>052-TXZ083>090-151200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
515 PM CDT FRI APR 14 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE. HOWEVER... NO WIDESPREAD SEVERE
STORM ACTIVITY IS EXPECTED.
DISCUSSION...
A FRONT HAS BECOME STATIONARY OVER NORTHWEST OKLAHOMA THIS
AFTERNOON. A DRY LINE HAS ALSO DEVELOPED IN THE EASTERN TEXAS
PANHANDLE. THUNDERSTORMS WILL BE POSSIBLE NEAR THESE BOUNDARIES.
HOWEVER DUE TO A LAYER OF WARM AIR ALOFT... THUNDERSTORMS WILL
REMAIN ISOLATED TO SCATTERED. A FEW OF THE STORMS COULD APPROACH
SEVERE. THE MAIN CONCERN WITH THE STRONG STORMS WILL BE
GUSTY WINDS AND LIGHTNING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY APR 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...15 PERCENT.
OTHER HAZARDOUS WEATHER...
VERY WARM TEMPERATURES AND GUSTY WINDS RESULTED IN VERY HIGH FIRE
DANGER THIS AFTERNOON. THE FIRE DANGER IS EXPECTED TO IMPROVE THIS
EVENING AFTER SUNSET.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF NORTH CENTRAL
AND CENTRAL OKLAHOMA ON SATURDAY AFTERNOON AND EVENING AS A STORM
SYSTEM MOVES FROM THE WESTERN UNITED STATES INTO THE CENTRAL PLAINS.
OTHERWISE... IT IS EXPECTED TO REMAIN DRY ACROSS THE AREA THROUGH
THE NEXT WEEK.
OTHER HAZARDOUS WEATHER...
VERY HIGH TO EXTREME FIRE DANGER IS EXPECTED ON SATURDAY AS A
DRYLINE MOVES THROUGH THE WESTERN SECTIONS OF OKLAHOMA AND NORTH
TEXAS AND BRINGS HOT... WINDY AND VERY DRY CONDITIONS. A FIRE
WEATHER WATCH IS IN EFFECT FOR THE WESTERN HALF OF OKLAHOMA AND
WESTERN NORTH TEXAS SATURDAY AFTERNOON WHERE THE WORST FIRE WEATHER
CONDITIONS ARE EXPECTED.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY.
30In the hours before
Special weather statement, Apr 14, 2:58 PM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 258 PM CDT FRI APR 14 2006 OKZ009-014-142030- ELLIS OK-ROGER MILLS OK- 258 PM CDT FRI APR 14 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR SOUTHERN ELLIS AND NORTHERN ROGER MILLS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF DURHAM AT 258 PM CDT...MOVING EAST NORTHEAST AT 20 MPH. WINDS AROUND 50 MPH ARE POSSIBLE. 24
Special weather statement, Apr 14, 4:23 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 423 PM CDT FRI APR 14 2006 OKZ010-142145- WOODWARD OK- 423 PM CDT FRI APR 14 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODWARD COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST OF WOODWARD AT 423 PM CDT...MOVING NORTHEAST AT 35 MPH. GUSTY WINDS OF 40 TO 50 MPH ARE POSSIBLE. KS/MAXWELL
Special weather statement, Apr 14, 4:39 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 439 PM CDT FRI APR 14 2006 OKZ009-014-142200- ELLIS OK-ROGER MILLS OK- 439 PM CDT FRI APR 14 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHERN ELLIS AND ROGER MILLS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST OF DURHAM AT 439 PM CDT...MOVING NORTHEAST AT 20 MPH. 40 TO 50 MPH WINDS ARE POSSIBLE.
Special weather statement, Apr 14, 5:08 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 508 PM CDT FRI APR 14 2006 OKZ009-142230- ELLIS OK- 508 PM CDT FRI APR 14 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 17 MILES SOUTHWEST OF HARMON AT 508 PM CDT...MOVING EAST-NORTHEAST AT 20 MPH. 40 TO 50 MPH WINDS ARE POSSIBLE WITH THIS STORM.
Special weather statement, Apr 14, 5:37 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 537 PM CDT FRI APR 14 2006 OKZ014-015-142300- DEWEY OK-ROGER MILLS OK- 537 PM CDT FRI APR 14 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY AND ROGER MILLS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF LEEDEY AT 537 PM CDT...MOVING EAST AT 15 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 2:35 PM CDT | Red Flag Warning | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Carter and 34 more | 29 hr |
| Apr 14, 6:27 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 48 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.